Aa
Aa
A
A
A
Close
Avatar universal

Stomach Problems

I am a 47 year old female lupus pt. I recently started having problems with my stomach. I can't eat anything because five mins later I have to move my bowels. It has even gotten to the point where water bothers my stomach and sometimes I even go to the bathroom early in the morning three or for times before I take my medications. I am on about 13 differnt meds, one of them being prednizone which I already know causes many side effects. Doctors are thinking that I have a small GI bleed becaus my iron is very low and I am on a pretty high dose 325mg 3x a day. Does anyone have an idea of what could be going on? When I drink, you can hear my stomach making all type of noises and then I have to move my bowels. I don't go anywhere because I am afraid I will get sick. I am scheduled to have a colonoscopy and a gi exam in two weeks, maybe then I will know what the problem is.
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I would hate to say, I think only after the test could a medical professional see whats up, could be your medication, how long have you been taking it and can you remember when this started? Was this after you were diagnosed with your auto-immune disease?
Would be good to hear how it turns out.

Thanks
Helpful - 0
1806750 tn?1323310042
Well, I remember when I started taking oral iron supplements, my stomach could not tolerate them.  I got so sick and I didn't know that the iron was causing the GI Flare.  Just see what happens if you skip a dose of your iron.  That is how i learned that the iron was the culprit causing the bleeding and flare.  
Helpful - 0
Avatar universal
I don't think it's the medication, I have been on my meds for almost 2 years. The stomach problems just started about a month ago. I was diagnosed with lupus in 2009 and I started out with 29 medications and my stomach never bothered me. I will see what the tests say. I will be sure to keep everyone posted.
Helpful - 0
Avatar universal
Thank you Amy,
that could very well be the problem. My stomach started bothering me really bad about 2 months after I began taking the iron pills. That could be the culprit. I will be sure to keep you posted after the tests.
Helpful - 0
Have an Answer?

You are reading content posted in the Irritable Bowel Syndrome (IBS) Community

Top Digestive Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem